Alert archive / Washington / Winter Weather Advisories in 2017
Winter Weather Advisory 13, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Mar 4, 2017, 12:03 PM PST for 7 counties in Washington; 6 counties in Idaho. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 12:03 PM PST (20:03 UTC)
- Expired
- Mar 5, 2017, 12:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 52 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Mar 4, 9:48 AM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 4, 9:48 AM PST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Spokane WA 948 AM PST Sat Mar 4 2017 .SYNOPSIS... The weather will remain active this weekend, as a cold upper level trough begins to shift into the region. Look for widespread rain and snow showers primarily over southeast Washington and the central Idaho Panhandle through today. The threat of snow will spread across the remainder of the Inland Northwest tonight and on Sunday. Moderate snow amounts are possible especially over the Blue Mountains, Camas Prairie, Waterville Plateau, Okanogan Valley and over the northern Cascades. Wet and unsettled conditions will continue into next week, with temperatures slowly warming. && .DISCUSSION... The forecast for the rest of this morning has been adjusted over SE Washington into the Central Panhandle Mountains. A stalled frontal boundary in the mid levels is a bit further north than previously thought with an abundance of showers from Pendleton through the palouse and Central Panhandle Mountains. POP's have been increased in these areas with heavier showers bringing the snow level down as low as 2000-2500 feet. Meanwhile with this boundary north of the Camas Prairie POP's have been decreased for Winchester through mid morning. Models indicate this boundary moistening through the day as a mid level wave over SW Oregon this morning tracks along the boundary. This should lead to an increase in precipitation into this evening with a better chance of accumulating snow after sunset when road temperatures fall to near freezing. Best chances will be in the mountains but if precip is intense enough snow could accumulate on the palouse as well. Will be monitoring observation/precip trends closely today to better fine tune the forecast and the need for possible winter highlights for tonight. Elsewhere for most of Central and NE Washington drier air has moved into the region and a dry day is expected for most under mostly clear to partly cloudy skies. JW && .AVIATION... 18Z TAFS: A stalled frontal boundary over SE Washington into the south Idaho Panhandle will produce numerous showers falling as a mix of rain and snow in Pullman and rain in Lewiston this afternoon. This will keep the boundary layer very moist with MVFR conditions common with occasional IFR conditions at KPUW. This boundary moistens further this evening with the potential for moderate to heavy snow at KPUW between 1-4z. Some model guidance suggest these showers may reach as far north as Spokane area TAF sites in the evening but consensus gives KCOE the best chance. Still the moistening boundary layer over the palouse and low level south-southwest winds may advect enough moisture for a brief period of IFR/MVFR conditions for KGEG/KSFF this evening. Then next wave tracks into the region overnight into Sunday bringing a 3-5 hour period of snow and lowering CIGS/visibilities. Behind this wave gusty southwest winds quickly develop for KGEG/KSFF. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 41 28 37 24 37 26 / 10 20 80 30 60 40 Coeur d'Alene 41 27 38 24 37 24 / 30 30 80 50 70 70 Pullman 42 28 38 25 38 27 / 90 80 70 40 60 50 Lewiston 48 33 45 28 44 30 / 70 80 50 30 40 20 Colville 41 26 39 23 40 22 / 10 10 80 30 30 30 Sandpoint 40 27 37 24 36 23 / 40 30 90 60 70 80 Kellogg 39 27 35 23 33 24 / 80 70 90 60 80 90 Moses Lake 48 29 42 26 42 26 / 0 60 30 10 10 10 Wenatchee 44 28 41 25 41 25 / 10 80 30 20 20 20 Omak 44 25 40 21 41 21 / 0 60 80 30 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Mar 4, 6:06 AM PST, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 606 AM PST Sat Mar 4 2017 IDZ003-004-027-051415- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- 606 AM PST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of North Idaho and North Central Idaho. .DAY ONE...TODAY AND TONIGHT Look for numerous showers today comprised of snow above 3500 feet with a mix of rain and snow below. Despite the showers, snow accumulations on the roads are only expected during the early morning hours as road temperatures rise quickly. Snow levels will drop to 2000 feet tonight which will make snow accumulations much more likely on area roads. Moderate snows are possible on the Camas Prairie, higher portions of the Idaho Palouse and over the central Panhandle mountains south of I-90. Wintry travel conditions are likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The threat of moderate snow will continue into Sunday morning before decreasing later in the day. Unsettled weather expected to return from Tuesday through Thursday of next week. Snow will change to rain in the lower elevations while significant accumulating snow is likely in the mountains. IDZ001-002-026-WAZ031>037-051415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-LEWISTON AREA- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS- 606 AM PST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An unsettled weather pattern is expected Tuesday through Thursday of next week. Snow will change to rain in the lower elevations while significant accumulating snow is likely in the mountains. WAZ038-041>044-051415- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 606 AM PST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT A threat of moderate snow is expected to develop by late evening across the area and continue into the overnight hours. There is a great deal of uncertainty as to where the heaviest snow will accumulate. Right now the best chances of significant snow will occur north of Highway 2, including the northern Waterville Plateau,and Cascade Valleys north of Chelan, the Okanogan Valley and the Okanogan Highlands. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The threat of moderate snow will shift north of a Twisp to Inchelium line Sunday morning before decreasing in the afternoon. An unsettled weather pattern is then expected from Tuesday through Thursday of next week. Snow will change to rain in the lower elevations while significant accumulating snow is likely in the mountains.
Nearby
Winter Weather Advisories in Washington, 2017Winter Weather Advisories in Idaho, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.